With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I tried it for nerve pain over a yr ago. It did nothing but make me very sleepy and "stupid"--searching for words, etc. However, I slept GREAT! I have had insomnia since about 3-4 mths post op and even got out my old prescription. Only tried it once or twice using one pill at bedtime but no luck for that orginal, amazing sleep!!!
I hope it helps w/ hot flashes and hang in there! I think it can take awhile to kick in!
Thanks so much, bode! Ill give it a try. My doctor does have me on a tier system with it, so tonight is the first night ill try two pills. Dying for just one good night sleep! I appreciate your reply....
I've taken Gabapentin for nerve pain and I did not at all like the fuzzy brain feeling it gave me. I didn't feel much like myself and my thoughts felt delayed. Maybe you should ask him to look for something more targeted for the issues you have. I've seen our fellow sisters speak of herbs to assist with hot flashes and maybe Lunesta, Ambien or something like that could help with sleep. Also, have you narrowed in on why you can't sleep? For instance, if your mind won't quiet enough to allow you to sleep (like mine) there are other medications to help you. Good luck to you and explore your options
Hi Blinky 8,
I have been taking it for a couple of years for recurrent shingles pain. I used to take it going to bed, but found if driving in the morning I was very sleepy, so I now take it a few hours before bed, so I am not a risk(for me and others) on the road.
All the best to you
Thank you both for your posts. I had read of the side effects regarding suicidal thoughts and am planning to keep vigilant about any mood changes, especially since ive been pretty lucky with a lack of mood swings after my surgery.
Tonight will be the first night i increase the dose, so ill also pay attention to any fuzzy effects to my mind. I have always had problems with sleep, but the surgery has made it spiral out of control. Ive tried ambien but didnt take to it. Ive also tried melatonin , lorazopan and over the counter sleep aids. I will look into herbal ideas, though, and would prefer those over meds. Usually my sleep problems are made worse by my mind working overtime at night, but lately i feel pretty calm and ok in terms of the mind racing. My doctor is usually slow to give prescriptions and she seems to prefer more natural treatments, so i will be in touch with her if this doesnt seem to be a good match for me.
Oops, and thank you Wombat! Just saw your post, and thats a great idea. I sometimes feel a "hangover" the next day with certain meds so ill probably feel just as you do. I will plan to take them early. Thanks!
I take it for pain and it has helped. I have not noticed it making me extra drowsy but I have Chronic Fatigue Syndrome anyway! It did not help my hot flushes much though, I have to say - though maybe they would have been worse if I had not taken the gabapentin - I was already on it.
I have been taking it for two weeks and my brain is so cloudy, ugh, but I started doing some research on it, it seems that it has some potential for abuse, and extreme withdrawels for people coming off of it even for the short amount of time. I want to go ahead and just stop it and try something natural, but even for the short amount of time I have been using it, it seems very risky to just stop it, I guess I need to call my doc in the morning and try to figure something out.